Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

What causes fluttering sensation and occasional cramp on ovary side with heavy clotted periods?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
Im 34 and have been having fluttering sensation and occassional cramp on my right ovary side and for the past two periods extremely heavy clotted periods could you tell me what this could be? I have not had children. When i was twenty yrs old i had a laporoscopy and the dr said i had a large ovary on that side, released a few eggs at a time and that there were sone cysts but none to worry about on my ovary. could it be a rupturing cyst?
Posted Sat, 7 Dec 2013 in Menstruation and Miscarriage
Answered by Dr. Shanti Vennam 32 minutes later
Brief Answer: Sonogram and a clinical exam needed. Detailed Answer: Hello, Thanks for writing to us. As the diagnosis of ovarian cysts was done so long ago, it remains to be seen if they are still persisting or have subsided. The cause of your current symptoms could be related to hormonal effects as well as uterine causes. I would ask you to see a specialist and get a proper evaluation. You would need a physical exam, sonogram-pelvic/trans-vaginal, complete hormonal profile, blood counts and urinalysis. Sometimes, ovulation can cause mild cramping on that side. Heavy periods are usually associated with uterine fibroids, hormonal disorders including thyroid anomalies and infections. A rupturing ovarian cyst, though can go unnoticed, causes excruciating pain and shock at times. It can be seen only in a sonogram study. Therefore, a complete evaluation would be needed to clarify the issue. Hope your query has been answered. Please feel free to contact for further clarifications. I will be happy to help. regards, Shanti.V.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor